An Analytic Solution for Interest Rate Swap Spreads
Mark Grinblatt
International Review of Finance, 2001, vol. 2, issue 3, 113-149
Abstract:
This paper argues that liquidity differences between government securities and short–term Eurodollar borrowings account for interest rate swap spreads. It then models the convenience of liquidity as a linear function of two mean–reverting state variables and values it. The interest rate swap spread for a swap of particular maturity is the annuitized equivalent of this value. It has a closed form solution: a simple integral. Special cases examined include the Vasicek and Cox–Ingersoll–Ross one–factor term structure models. Numerical values for the parameters in both special cases illustrate that many realistic ‘swap spread term structures’ can be replicated. Model parameters are estimated using weekly data on the term structure of swap spreads from several countries. The model fits the data well.
Date: 2001
References: Add references at CitEc
Citations: View citations in EconPapers (51)
Downloads: (external link)
https://doi.org/10.1111/1468-2443.00022
Related works:
Working Paper: An Analytic Solution for Interest Rate Swap Spreads (1995) 
This item may be available elsewhere in EconPapers: Search for items with the same title.
Export reference: BibTeX
RIS (EndNote, ProCite, RefMan)
HTML/Text
Persistent link: https://EconPapers.repec.org/RePEc:bla:irvfin:v:2:y:2001:i:3:p:113-149
Ordering information: This journal article can be ordered from
http://www.blackwell ... bs.asp?ref=1369-412X
Access Statistics for this article
International Review of Finance is currently edited by Bruce D. Grundy, Naifu Chen, Ming Huang, Takao Kobayashi and Sheridan Titman
More articles in International Review of Finance from International Review of Finance Ltd.
Bibliographic data for series maintained by Wiley Content Delivery ().